MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER UNCEMENTED
Model Number 75100474
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to a hip- peri-prosthetic hip fracture.The primary hip replacement procedure was (b)(6) 2020.The polarstem lateral size 1 and existing co-cr femoral head 32+4 were removed and the redapt femoral stem size 15h, 190mm and new cocr head 32+4 were implanted.
 
Additional Manufacturer Narrative
H11: d11 concomitant part added.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to peri-prosthetic hip fracture.Polarstem lateral size 1 (ref no.(b)(4)) and existing co-cr femoral head 32+4 (ref no.(b)(4) were explanted and revised.In this case the focus is on the investigations regarding the polarstem, which intent use is in treatment.The stem as well as clinical documentation weren't provided.A thorough product evaluation and clinical investigation could therefore not be performed.The product history review did not reveal any findings that could explain the reported bone fracture.The risk of bone or peri-prosthetic fracture is a known risk of a total endoprosthesis and is covered in our corresponding risk file as well as mentioned in the current instruction for use for hip implants lit.No.12.23 ed.(b)(6).At that time of investigation, the root cause cannot be determined.Should further information or the product get available the complaint will be reopened.Smith + nephew will monitor this device for similar issues.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to peri-prosthetic hip fracture.Polarstem lateral size 1 (ref no.(b)(4)) and existing co-cr femoral head 32+4 (ref no.(b)(4)) were explanted and revised.In this case the focus is on the investigations regarding the polarstem, which intent use is in treatment.The stem as well as clinical documentation weren't provided.A thorough product evaluation and clinical investigation could therefore not be performed.The product history review did not reveal any findings that could explain the reported bone fracture.The risk of bone or peri-prosthetic fracture is a known risk of a total endoprosthesis and is covered in our corresponding risk file as well as mentioned in the current instruction for use for hip implants lit.No.12.23 ed.05/16.At that time of investigation, the root cause cannot be determined.Should further information or the product get available the complaint will be reopened.Smith + nephew will monitor this device for similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 1 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10376878
Report Number9613369-2020-00153
Device Sequence Number11423748
Product Code LZO
UDI-Device Identifier07611996118650
UDI-Public07611996118650
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75100474
Device Catalogue Number75100474
Device Lot NumberB1708512
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer07/13/2020
10/01/2020
09/30/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/06/2020
10/02/2020
10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71303204 COCR 12/14 FEM HEAD 32 + 4.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;